Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 33, NWS Boston/Norton, MA

June 27, 2009Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2009, 6:20 PM EDT for Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2009, 6:20 PM EDT (22:20 UTC)
Expired
Jun 27, 2009, 7:15 PM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Northeastern Connecticut Planning Region, CT, Worcester County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 66 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:28 PM EDTHAIL 0.88Pomfret, CTPENNY TO NICKEL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 272220
SVRBOX
CTC015-MAC027-RIC007-272315-
/O.NEW.KBOX.SV.W.0033.090627T2220Z-090627T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
620 PM EDT SAT JUN 27 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PROVIDENCE COUNTY IN RHODE ISLAND...
  SOUTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF PUTNAM...

* UNTIL 715 PM EDT

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  POMFRET...OR NEAR PUTNAM...AND MOVING NORTH AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE... WOODSTOCK...THOMPSON...
  DUDLEY AND WEBSTER

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

LAT...LON 4207 7197 4204 7171 4172 7195 4178 7210
TIME...MOT...LOC 2220Z 201DEG 11KT 4193 7193

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:10 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 27, 6:10 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SAT JUN 27 2009

.SYNOPSIS...
LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER NEW ENGLAND THIS
WEEKEND AND LIKELY BRING MORE ROUNDS OF SHOWERS AND THUNDERSTORMS
THROUGH SUNDAY. CLOUDS AND PERIODS OF SHOWERY WEATHER ARE EXPECTED
FOR MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FOG BANK CONTINUES ALONG THE EAST COAST OF MASSACHUSETTS FROM S OF
BOSTON TO CAPE ANN...BUT HARD TO SEE ON VISIBLE SATELLITE THANKS TO
THUNDERSTORMS THAT DEVELOPED ACROSS WESTERN NORFOLK COUNTY. THESE
PRODUCED SEVERE WEATHER...WITH LARGE HAIL...FLOODING AND LIGHTNING
DAMAGE...WITH OTHER SCATTERED REPORTS ACROSS THE REGION. A LOCAL
STORM REPORT HAS BEEN ISSUED WITH DETAILS.

OTHER AREAS OF SHOWERS/TSTMS HAVE DEVELOPED ACROSS THE REGION THIS
AFTERNOON...ACROSS NORTHERN WORCESTER INTO HILLSBOROUGH COUNTY AND
ACROSS THE CENTRAL AND NORTHERN CONNECTICUT VALLEY. MAIN THREATS
FROM THESE STORMS WILL BE TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING. SOME OF THE DEVELOPMENT HAS ALSO BEEN WITH
INTERACTION WITH THE SEA BREEZE FRONT WILL TRAVELED WELL INLAND...
INTO N RI/CENTRAL MA AS SEEN ON RADAR. EXPECT THESE STORMS TO WEAKEN
AFTER SUNSET.  UPPER LOW RESPONSIBLE FOR THE CONVECTION HAS PUSHED
INTO S VT/SW NH LATE THIS AFTERNOON. COLD CORE AT ABOUT -15C AT H5
WITH THIS UPPER LEVEL SYSTEM.

ONCE THE UPPER LOW ROTATES ACROSS SOUTHERN NEW ENGLAND...MORE
PRECIPITATION WILL SPIN AROUND THE LOW TOWARD THE COAST AS INDICATED
ON SEVERAL SHORT RANGE MODELS INCLUDING THE NAM...GFS AND RGEM AFTER
MIDNIGHT. HAVE TAPERED OFF POPS TO SLIGHT CHANCE LATE TONIGHT FROM
ABOUT CENTRAL WORCESTER COUNTY INTO WESTERN RI WESTWARD...WHILE WE
KEEP CHANCE POPS GOING ACROSS EASTERN AREAS. ALSO...NOTING
CONVECTION WORKING UP TO COAST INTO CAPE COD AND THE ISLANDS...SO
HAVE KEPT MENTION OF THUNDERSTORMS THERE FOR MOST OF THE NIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
WITH THE UPPER LEVEL LOW SPINNING OFF THE COAST...MORE PRECIP WILL
ROTATE INTO COASTAL AREAS. HAVE PUT LIKELY POPS FOR EASTERN MA TO
ABOUT A KBED-KTAN-KEWB LINE...THEN CHANCE POPS WEST OF THERE. WILL
BE ANOTHER COOL DAY ALONG THE COAST...AS HIGHS MAY NOT REACH 70
ALONG THE IMMEDIATE COAST. EXPECT MILDER TEMPS ACROSS THE CT VALLEY
WITH HIGHS TO THE UPPER 70S.

AT THIS POINT...HAVE A MENTION OF THUNDERSTORMS ACROSS WESTERN AREAS
SUNDAY AFTERNOON...BUT WILL NEED TO MONITOR THIS ASPECT FOR POSSIBLE
INCLUSION FURTHER EAST.

NOTE...PRELIMINARY REPORT HAS BEEN ISSUED ON THE MAJOR DAMAGE THAT
OCCURRED IN WETHERSFIELD AND FARMINGTON CONNECTICUT ON FRIDAY. A
NARROW EF1 TORNADO WAS CONFIRMED IN WETHERSFIELD. PLEASE SEE THE
LATEST PUBLIC INFORMATION STATEMENT ISSUED AT 520 PM. DUE TO CURRENT
SEVERE WEATHER OPERATIONS...A MORE DETAILED REPORT WILL BE ISSUED ON
SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL LOW WILL DOMINATE THE WEATHER THROUGH MUCH OF THE
WEEK.  THERE ARE SOME DIFFERENCES IN THE GFS AND THE ECMWF OUT
BEYOND WEDNESDAY.  THE GFS IS A BIT MORE PROGRESSIVE MOVING THE
UPPER LEVEL LOW OUT FASTER THAN THE ECMWF AND HIGH PRESSURE MOVING
IN BY THE WEEKEND.  HOWEVER...IT IS THE OUTLIER.  OVERALL...WILL
HAVE DIURNAL CLOUDS FORMING EACH AFTERNOON WITH MOSTLY SUNNY SKIES
EACH MORNING. TEMPERATURES WILL BE CONSISTENT THROUGH THE WEEK
WITHIN A COUPLE OF DEGREES.  HIGHS WILL RUN 5 TO 10 DEGREES BELOW
NORMAL...BUT AT LEAST THE SUN WILL BE OUT FOR PART OF THE DAY.
MOSTLY SUNNY SKIES IN THE MORNING WILL PROVIDE ENOUGH INSTABILITY
FOR A CHANCE OF SHOWERS EACH AFTERNOON.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THIS EVENING AND TONIGHT...EXPECT IFR-LIFR CIGS/VSBYS AT KBOS WITH
ONSHORE WIND AND FOG BANK NEAR LOGAN. OTHERWISE...MAINLY VFR WITH
SCATTERED MVFR CIGS/VSBYS IN SHOWERS/TSTMS WHICH SHOULD DISSIPATE BY
MIDNIGHT. MAY SEE MORE SCATTERED TSTMS OVER CAPE COD AND THE ISLANDS
THROUGH MOST OF THE NIGHT.

SUNDAY...LOW CLOUDS AND FOG WILL LINGER ALONG THE E COAST WITH IFR
CIGS AND MVFR-IFR VSBYS THROUGH MOST OF THE DAY. WILL ALSO SEE RAIN
AND PATCHY DRIZZLE PUSH INLAND OFF THE OCEAN DURING THE DAY...WITH
BEST SHOT ACROSS E MA. ELSEWHERE...VFR CONDITIONS EARLY WILL LOWER
TO MVFR-IFR CIGS/VSBYS.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

UPPER LEVEL LOW PRESSURE WILL KEEP THE CHANCES OF SHOWERS AROUND
EVERY DAY. MAINLY LOOKING AT MVFR/VFR CONDITIONS...BUT A FEW
PERIODS OF IFR CONDITIONS POSSIBLE...ESPECIALLY IN HEAVIER
SHOWERS/TSTMS ALONG WITH SOME FOG ESPECIALLY AT THE COAST.

&&

.MARINE...
TONIGHT...LIGHT WINDS WILL SHIFT TO N-NE AND INCREASE TO 15 KT
MAINLY ACROSS THE EASTERN WATERS. SEAS UP TO 4 FT. SCATTERED TSTMS
OVER THE OPEN WATERS FROM PROVINCETOWN TO MONTAUK...MAY SEE BRIEF
GUSTY WINDS AND FREQUENT LIGHTNING WITH ANY STORMS.

SUNDAY...N-NE WINDS 10-15 KT WILL INCREASE TO 20 KT ON THE OUTER
WATERS. SEAS MAY INCREASE TO 5 FT. MAY NEED TO ISSUE SMALL CRAFT FOR
SEAS ON THE SOUTHERN OUTER WATERS.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

MAINLY SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THE
FORECAST PERIOD. THERE MAY BE A FEW PERIODS OF 5 FOOTERS ON THE OUTER
WATERS FROM TIME TO TIME. PERIODS OF SHOWERS AND FOG MAY LIMIT VSBYS
FROM TIME TO TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...RLG
AVIATION...EVT/RLG
MARINE...EVT/RLG
Hazardous weather outlook, Jun 27, 5:09 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT SAT JUN 27 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-282115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
509 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME
STORMS WILL PRODUCE TORRENTIAL DOWNPOURS THAT WILL CAUSE
LOCALIZED FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL.
THESE STORMS SHOULD END BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH THIS
EVENING.

MAZ022>024-282115-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
509 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS CAPE COD AND THE ISLANDS
TONIGHT OFF THE OCEAN. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS WHICH
MAY PRODUCE LOCALIZED FLOODING AS WELL AS SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-282115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
509 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE SOUTHERN COASTAL WATERS
MAINLY NEAR CAPE COD AND THE ISLANDS THROUGH TONIGHT. SOME STORMS MAY
PRODUCE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 5:02 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
502 PM EDT SAT JUN 27 2009

MAZ013-015>019-272130-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SUFFOLK
MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
502 PM EDT SAT JUN 27 2009

AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER RANDOLPH...OR ABOUT 5 MILES SOUTHWEST OF
WEYMOUTH...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... BRAINTREE...WEYMOUTH AND MILTON

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.  TORRENTIAL
RAINFALL ACROSS THE REGION WHICH MAY RESULT IN SIGNIFICANT FLOODING
ACROSS PORTIONS OF THE REGION.  SEE OUR FLASH FLOOD WARNING FOR MORE
INFORMATION.

FRANK
Local storm report, Jun 27, 5:30 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.88 INCH       NORFOLK            MA   AMATEUR RADIO

0350 PM     LIGHTNING        FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING ON NORTH STREET.

0351 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            LASTED FROM 349 TO 351 PM

0351 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AIRPLANE PILOT

            STREET FLOODING AT THE INTERSECTION OF ELM AND LEDGEVILLE
            WITH WATER UP TO CAR DOORS.

0354 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            PENNY SIZE HAIL COVERING THE GROUND ON YOUNG STREET.

0354 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.88 INCH       NORFOLK            MA   AMATEUR RADIO

            IN THE AREA OF THE FOXBOROUGH POLICE DEPARTMENT

0410 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            CHRISTMAS TREE SHOPS ELECTRICAL BOX WAS FLOODED.

0412 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            NUMEROUS STREETS CLOSED DUE TO FLOODING RECEIVED 2.06
            INCHES OF RAIN WITHIN ONE HOUR.

0432 PM     TSTM WND DMG     SCITUATE                41.80N 71.62W
06/27/2009                   PROVIDENCE         RI   AMATEUR RADIO

            LARGE BRANCHES DOWN ON RTE 102.

0441 PM     LIGHTNING        STOUGHTON               42.12N 71.10W
06/27/2009                   NORFOLK            MA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING AND ON FIRE ON ERIN ROAD.

0445 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            NUMEROUS REPORTS OF BASEMENT AND STREET FLOODING.

0520 PM     HAIL             TOWNSEND                42.67N 71.70W
06/27/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            DIME SIZE HAIL.

0526 PM     HAIL             LUNENBURG               42.60N 71.73W
06/27/2009  E1.00 INCH       WORCESTER          MA   TRAINED SPOTTER

            ONE INCH DIAMETER HAIL.

&&

KAB
Special weather statement, Jun 27, 5:46 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT SAT JUN 27 2009

CTZ002-003-272230-
HARTFORD CT-TOLLAND CT-
546 PM EDT SAT JUN 27 2009

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER ROCKY HILL...OR ABOUT 6 MILES SOUTH OF EAST
HARTFORD...MOVING NORTH AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... NEWINGTON...GLASTONBURY...
  WETHERSFIELD...WINDSOR...VERNON...SOUTH WINDSOR...MANCHESTER...
  HARTFORD...EAST WINDSOR...EAST HARTFORD AND BLOOMFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

RLG
Local storm report, Jun 27, 5:51 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.88 INCH       NORFOLK            MA   AMATEUR RADIO

0350 PM     LIGHTNING        FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING ON NORTH STREET.

0351 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            LASTED FROM 349 TO 351 PM

0351 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AIRPLANE PILOT

            STREET FLOODING AT THE INTERSECTION OF ELM AND LEDGEVILLE
            WITH WATER UP TO CAR DOORS.

0354 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            PENNY SIZE HAIL COVERING THE GROUND ON YOUNG STREET.

0354 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.88 INCH       NORFOLK            MA   AMATEUR RADIO

            IN THE AREA OF THE FOXBOROUGH POLICE DEPARTMENT

0410 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            CHRISTMAS TREE SHOPS ELECTRICAL BOX WAS FLOODED.

0412 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            NUMEROUS STREETS CLOSED DUE TO FLOODING. RECEIVED 2.06
            INCHES OF RAIN WITHIN ONE HOUR.

0432 PM     TSTM WND DMG     SCITUATE                41.80N 71.62W
06/27/2009                   PROVIDENCE         RI   AMATEUR RADIO

            LARGE BRANCHES DOWN ON RTE 102.

0441 PM     LIGHTNING        STOUGHTON               42.12N 71.10W
06/27/2009                   NORFOLK            MA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING AND ON FIRE ON ERIN ROAD.

0445 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            NUMEROUS REPORTS OF BASEMENT AND STREET FLOODING.

0447 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   TRAINED SPOTTER

            STREET FLOODING ON PAYSON ROAD, COCASSET STREET AT RAIL
            ROAD BRIDGE, AND ON SOUTH STREET.

0447 PM     TSTM WND DMG     FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   TRAINED SPOTTER

            TREE KNOCKED DOWN POWER LINES ON MORSE STREET.

0447 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  M1.00 INCH       NORFOLK            MA   TRAINED SPOTTER

            ONE INCH HAIL...MEASURED.

0452 PM     FLOOD            MANSFIELD               42.02N 71.22W
06/27/2009                   BRISTOL            MA   AMATEUR RADIO

            CANOE RIVER OUT OF ITS BANKS.

0454 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            PENNY SIZE HAIL.

0454 PM     TSTM WND DMG     FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            RTE 140 FOXBORO CENTER TREE LIMBS DOWN ON SWIFT STREET.

0507 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            FLOOD WATERS ENTERING SOUTH SIDE OF PATRIOT PLACE.

0520 PM     HAIL             TOWNSEND                42.67N 71.70W
06/27/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            DIME SIZE HAIL.

0526 PM     HAIL             LUNENBURG               42.60N 71.73W
06/27/2009  E1.00 INCH       WORCESTER          MA   TRAINED SPOTTER

            ONE INCH DIAMETER HAIL.

0533 PM     HAIL             BROOKLINE               42.73N 71.67W
06/27/2009  E1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL.

0533 PM     HAIL             LUNENBURG               42.60N 71.73W
06/27/2009  E1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL.

&&

KAB
Special weather statement, Jun 27, 5:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
559 PM EDT SAT JUN 27 2009

CTZ004-MAZ012-RIZ001-003-272300-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN KENT RI-WINDHAM
CT-
559 PM EDT SAT JUN 27 2009

AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE SMALL
HAIL ACROSS WINDHAM COUNTY.  ONE OF THESE STORMS WAS 4 MILES
NORTHEAST OF HAMPTON...OR ABOUT 8 MILES SOUTHWEST OF PUTNAM...
NEARLY STATIONARY.  THE OTHER STORMS ARE BETWEEN POMFRET AND
THOMPSON.

* SOME LOCATIONS AFFECTED INCLUDE... WOODSTOCK...THOMPSON...PUTNAM...
  POMFRET...KILLINGLY AND EASTFORD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Special weather statement, Jun 27, 6:02 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
602 PM EDT SAT JUN 27 2009

MAZ004-012-026-272300-
NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN
WORCESTER MA-
602 PM EDT SAT JUN 27 2009

AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH SMALL HAIL ALONG A LINE EXTENDING FROM 3
MILES NORTHEAST OF LEOMINSTER TO WEBSTER...OR ALONG A LINE EXTENDING
FROM 3 MILES NORTHEAST OF LEOMINSTER TO 8 MILES NORTH OF PUTNAM...
THIS LINE WAS NEARLY STATIONARY OR MOVING TO THE NORTH AT LESS THAN
5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... SUTTON...STERLING...
  SHREWSBURY...NORTHBOROUGH...MILLBURY...LANCASTER...GRAFTON...
  DOUGLAS...CLINTON...BOYLSTON AND BERLIN

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:41 AM EDTDense Fog AdvisoryBOXFranklin, Hampden, Hampshire2 hr
Jun 27, 3:45 PM EDTAreal Flood AdvisoryBOXNorfolk3 hr
Jun 27, 3:51 PM EDTSevere Thunderstorm WarningBOXNorfolk39 min
Jun 27, 4:13 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth3 hr
Jun 27, 4:16 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth44 min
Jun 27, 4:24 PM EDTFlash Flood WarningBOXBristol, Norfolk2 hr
Jun 27, 4:40 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire100 min
Jun 27, 5:11 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester3 hr
Jun 27, 5:16 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester44 min
Jun 27, 5:36 PM EDTSpecial Marine WarningBOX54 min
Jun 27, 5:40 PM EDTSpecial Marine WarningBOX65 min
Jun 27, 5:47 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Jun 27, 5:53 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester52 min
Jun 27, 6:02 PM EDTSevere Thunderstorm WarningBOXWorcester43 min
Jun 27, 6:06 PM EDTFlash Flood WarningBOXMiddlesex, Worcester114 min
Jun 27, 6:17 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester3 hr
Jun 27, 6:24 PM EDTSpecial Marine WarningBOX66 min
Jun 27, 6:36 PM EDTSpecial Marine WarningBOX54 min
Jun 27, 6:40 PM EDTSpecial Marine WarningBOX65 min
Jun 27, 6:41 PM EDTFlash Flood WarningBOXWorcester2 hr
Jun 27, 6:45 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk3 hr
Jun 27, 7:38 PM EDTAreal Flood AdvisoryBOXHampden, Worcester3 hr
Jun 27, 7:44 PM EDTSpecial Marine WarningBOX61 min
Jun 27, 6:37 PM EDTSevere Thunderstorm WarningBOX53 min
Jun 27, 7:09 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region51 min
Jun 27, 7:42 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region48 min
Jun 27, 7:50 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region55 min
Jun 27, 7:58 PM EDTFlash Flood WarningBOXNortheastern Connecticut Planning Region2 hr
Jun 27, 4:13 PM EDTSevere Thunderstorm WarningBOXKent, Providence33 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Severe Thunderstorm Warnings in Connecticut, 2009Severe Thunderstorm Warnings in Rhode Island, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.